| Model Number |
VR494 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: could you please clarify if this 3 sutures got broken from the swage in one single procedure? yes all three were broken during one dental procedure.What is the total number of products involved in this event? 3.Did the event occur during one or multiple patient procedures? one.What is the total number of procedures? one.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No we have never had this issue before.If this event occurred in multiple procedures, please provide the following information for each patient event.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: 2210968-2023-02917, 2210968-2023-02918, 2210968-2023-02919.
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure on an unknown date and suture was used.During procedure, it was reported by the account contact that they purchased 4/0 vicryl suture from mwi animal health.The doctor had noticed that a pattern of 3 sutures so far from this box had broken at the needle when there was still a lot of suture unused.The device is available for return.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received four unopened samples that pertain to the product code vr494.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.